Ohio, 2015Flash Flooding in Ohio, June 16, 2015
June 16, 2015 · NWS PBZ · 7 events in 3 counties and zones
Numerous thunderstorms with heavy rainfall developed along a wavy frontal boundary across eastern Ohio and western Pennsylvania and produced numerous reports of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms with heavy rainfall developed along a wavy frontal boundary across eastern Ohio and western Pennsylvania and produced numerous reports of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 11:46 PM EST, 24 minutes earlier.
Area forecast discussion, Jun 15, 11:46 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1246 AM EDT TUE JUN 16 2015
.SYNOPSIS...
PERSISTENT WARMTH AND HUMIDITY WITH PERIODIC SHOWER AND
THUNDERSTORM CHANCES ARE EXPECTED THROUGH THE WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
WHILE ONE ROUND OF PRECIPITATION EXITS WITH A PASSING
SHORTWAVE...ANOTHER ROUND ARRIVES WITH THE NEXT DISTURBANCE. 850MB
JET AND MOISTURE TRANSPORT ANALYSIS SUPPORTS FURTHER
INTENSIFICATION OF SHOWERS AND THUNDERSTORMS OVERNIGHT THROUGH THE
MORNING WHILE THE UPPER LEVEL TROUGH BEGINS TO CROSS THE REGION.
THEREFORE PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CAUSE
FLOODING OVER AREAS WHERE MUCH ACCUMULATION WAS OBSERVED THE LAST
SEVERAL DAYS AND THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED
UNTIL THE AFTERNOON BEFORE THE UPPER TROUGH PUSHES THE SURFACE
BOUNDARY SOUTH AND EAST.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
BRIEF RIDGING AND HIGH PRESSURE DEVELOPS IN THE WAKE OF THE
SHORTWAVE TROUGH...DECREASING POPS THROUGH EARLY WEDNESDAY.
HOWEVER...AMPLIFICATION OF SOUTHEAST RIDGE AND UPSTREAM TROUGHING
IS EXPECTED TO HELP PUSH THE BOUNDARY NORTHWARD AND RAISE
PRECIPITATION CHANCES LATER WEDNESDAY THROUGH THURSDAY. HAVE
ADJUSTED POPS THROUGH LATE THURSDAY AS LATEST GUIDANCE SUGGESTS
PASSAGE OF COLD FRONT LATE THURSDAY/EARLY FRIDAY WHILE UPPER
TROUGH DIGS TOWARDS THE GREAT LAKES. PERIODIC UPPER LEVEL
DISTURBANCES ARE EXPECTED TO SUPPORT AT LEAST DIURNAL
THUNDERSTORMS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL CONTINUE TO FEATURE PERSISTENT SEASONAL
WARMTH...HUMIDITY...AND PRECIP CHANCES AS A SERIES OF DISTURBANCES
CROSS A FLAT EASTERN CONUS RIDGE. GIVEN TIMING ISSUES WITH
INDIVIDUAL SHORTWAVES...A PERSISTENCE FORECAST SEEM PRUDENT AND
FEW CHANGES WERE MADE...OR NEEDED AS PER THE LATEST WPC GUIDANCE
AND MOS TRENDS.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
PERIODIC RESTRICTIONS CAN BE EXPECTED ACROSS THE TERMINALS
OVERNIGHT THROUGH TUESDAY AFTERNOON AS SCATTERED THUNDERSTORMS
WILL MOVE THROUGH THE AREA ACCOMPANIED BY A COLD FRONT. IN
ADDITION...SOME FOG MAY DEVELOP AT SOME TERMINALS DUE TO
ABUNDANCE LOW LEVEL MOISTURE OVERNIGHT. GRADUAL IMPROVEMENT TO
VFR IS FORECASTED BY TUESDAY AFTERNOON.
.OUTLOOK.../TUESDAY THROUGH SATURDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON/EVENING SCATTERED THUNDERSTORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR OHZ039>041-
048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ007>009-
013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR WVZ001>004-
012-021-022.
&&Hazardous weather outlook, Jun 15, 11:47 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1247 AM EDT TUE JUN 16 2015
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-170500-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
1247 AM EDT TUE JUN 16 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 15, 10:22 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1122 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 1 W COMPTON 40.63N 79.76W
06/15/2015 ALLEGHENY PA 911 CALL CENTER
BRIDGE WASHED OUT AND WATER RUNNING INTO AREA HOMES ON
METZ RD
1117 PM FLASH FLOOD HARRISON TOWNSHIP 40.64N 79.72W
06/15/2015 ALLEGHENY PA 911 CALL CENTER
WATER FLOWING INTO HOMES
&&
EVENT NUMBER PBZ1501914
EVENT NUMBER PBZ1501915
FRIESLocal storm report, Jun 15, 10:42 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1142 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FLASH FLOOD NEW GALILEE 40.83N 80.40W
06/15/2015 BEAVER PA 911 CALL CENTER
LOCUST ST TRAILER COURT BEING EVACUATED DUE TO FLOODING
&&
EVENT NUMBER PBZ1501916
FRIESLocal storm report, Jun 15, 10:46 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1146 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD 2 SSW APOLLO 40.56N 79.58W
06/15/2015 WESTMORELAND PA 911 CALL CENTER
PINE RUN RD...MARKLE RD...SPRING HOLLOW RD...BOWMAN
RD...ALL FLOODED IN PORTIONS OF WASHINGTON TWP
&&
EVENT NUMBER PBZ1501917
FRIESLocal storm report, Jun 15, 10:49 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM FLASH FLOOD HAZEN 40.82N 80.24W
06/15/2015 BEAVER PA 911 CALL CENTER
BUFFALO PITTSBURGH RAILROAD TRACKS COVERED WITH
FLOODING DEBRIS AND WATER AT THOMAS HILL RD AND
SHADYREST RD
&&
EVENT NUMBER PBZ1501918
FRIESLocal storm report, Jun 15, 10:50 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1150 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD BIG BEAVER 40.82N 80.36W
06/15/2015 BEAVER PA 911 CALL CENTER
HOLLOWVIEW RD AND ALEY HILL RD EXT ARE FLOODED AND
CLOSED
&&
EVENT NUMBER PBZ1501919
FRIESLocal storm report, Jun 15, 11:29 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1229 AM EDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD WAMPUM 40.89N 80.34W
06/15/2015 LAWRENCE PA 911 CALL CENTER
MIDVALE RD AND FOXWOOD RD UNDER APPROXIMATELY 2 FEET OF
WATER
&&
EVENT NUMBER PBZ1501920
FRIESFlash Flood, Coshocton
- When
- June 16, 12:10 AM EST to 3:10 AM EST
- Where
- Coshocton County, 2.14 mi SSW of Warsaw to 2.66 mi S of Warsaw
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -82.010
Law enforcement reported County Road 17 closed due to flash flooding.
Flash Flood, Coshocton
- When
- June 16, 12:53 AM EST to 3:00 AM EST
- Where
- Coshocton County, 1.47 mi SW of Conesville to 1.5 mi SW of Conesville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.167, -81.922
Law enforcement reported Route 16 at County Road 75 closed due to flash flooding.
Flash Flood, Coshocton
- When
- June 16, 12:56 AM EST to 3:00 AM EST
- Where
- Coshocton County, 1.38 mi N of West Lafayette to 1.74 mi N of West Lafayette
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.290, -81.750
Law enforcement reported Route 36 closed due to flash flooding and a mudslide.
Flash Flood, Harrison
- When
- June 16, 3:05 AM EST to 11:30 AM EST
- Where
- Harrison County, 0.53 mi W of Bowerston to 0.61 mi ENE of Bowerston
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.430, -81.190
The 911 Call Center reported State Route 151 closed in spots due to flash flooding from Bowerston to Scio.
Flash Flood, Carroll
- When
- June 16, 4:30 AM EST to 10:30 AM EST
- Where
- Carroll County, 0.87 mi SW of Sherrodsville to 0.41 mi WSW of Sherrodsville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.490, -81.240
Emergency management reported roads closed due to flash flooding from Sherrodsville to Leavittsville.
Flash Flood, Harrison
- When
- June 16, 4:40 AM EST to 11:00 AM EST
- Where
- Harrison County, 2.1 mi NE of Smithdale to 1.94 mi ENE of Smithdale
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.350, -81.140
Law enforcement reported State Route 646 closed due to high water.
Flash Flood, Harrison
- When
- June 16, 5:10 AM EST to 10:00 AM EST
- Where
- Harrison County, 3.07 mi S of Jewett to 3.1 mi S of Jewett
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 40.326, -81.034
The public reported Upper Clearfork Road closed do to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 16 to 18, 20152 deaths · $942,000 · 21 events
- Flash Flooding and Flooding in Missouri, June 16 to 19, 2015$2.9 million · 101 events
- Heat in Pennsylvania, June 16, 20151 death · 1 event
- Flash Flood in Missouri, June 16, 20151 death · 1 event
- Tropical Storm and Storm Surge in Texas, June 16, 2015$1.3 million · 5 events
- Flash Flood and Flooding in Ohio, June 16 to 18, 2015$30,000 · 51 events
- Flash Flooding and Flooding in Texas, June 16 to 18, 2015$203,000 · 7 events
- Flash Flooding and Hail in Nebraska, June 16 to 17, 2015$56,000 · 1.75 in hail · 26 events
- Damaging Winds in Georgia, June 16 to 18, 2015$29,000 · 55 kt wind · 25 events
- Flash Flood and Damaging Wind in Arkansas, June 16 to 17, 2015$50,000 · 52 kt wind · 2 events
- Tropical Storm and Flash Flooding in Texas, June 16 to 17, 2015$1,000 · 52 kt wind · 26 events
- Flash Flooding and Hail in Nebraska, June 16, 20152.5 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585970, 585975, 585976, 585983, 585984, 585985, 585986.